Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 79, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 17, 2006, 10:35 PM CDT for Karnes County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2006, 10:35 PM CDT (03:35 UTC)
- Expired
- Sep 18, 2006, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 93 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2862 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 180339
FFWEWX
TXC255-180630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1035 PM CDT SUN SEP 17 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
KARNES
* UNTIL 130 AM CDT
* AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER ATASCOSA AND LIVE OAK
COUNTIES. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH AND WILL
SOON ENTER KARNES COUNTY. THESE STORMS WILL PRODUCE AN ADDITIONAL
2 TO 3 INCHES OF RAIN OVER AN AREA WHICH HAS ALREADY RECEIVED 1 TO
2 INCHES OF RAIN THIS EVENING.
ADDITIONAL RAIN FROM THESE STORMS WILL BE QUICK TO RUNOFF SINCE THE
GROUND IS ALREADY SATURATED FROM PREVIOUS RAINFALL. LOW WATER
CROSSINGS...STREET INTERSECTIONS...AND OTHER FLOOD PRONE AREAS COULD
EXPERIENCE MINOR FLOODING THROUGH THE NEXT FEW HOURS.
MOTORISTS ARE ADVISED TO USE ADDITIONAL CAUTION AS IT IS HARD TO
RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. WHEN WATER COVERS THE
ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST
FLOOD INFORMATION.
LAT...LON 2871 9800 2882 9765 2895 9778 2915 9777
2892 9809
$$1 follow-up statement
000
WGUS74 KEWX 180615
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
111 AM CDT MON SEP 18 2006
TXC255-180630-
KARNES TX-
111 AM CDT MON SEP 18 2006
...THE FLASH FLOOD WARNING FOR KARNES COUNTY WILL BE ALLOWED TO
EXPIRE AT 130 AM...
THE SHOWERS AND THUNDERSTORMS WHICH PRODUCED HEAVY RAINFALL OVER
KARNES COUNTY HAVE MOVED TO THE NORTHEAST. LIGHT RAIN WILL CONTINUE
OVER THE COASTAL PLAINS THROUGH THE NEXT FEW HOURS...BUT NO
ADDITIONAL HEAVY RAIN IS EXPECTED OVERNIGHT.
LAT...LON 2871 9800 2882 9765 2895 9778 2915 9777
2892 9809
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 6:34 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Sep 17, 6:34 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 634 PM CDT SUN SEP 17 2006 .AVIATION... SCT RA/TSRA WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY AHEAD OF COLD FRONT CURRENTLY DRAPED ACROSS CENTRAL TEXAS. NOT ANTICIPATING MUCH MORE ACTIVITY AROUND THE KDRT AERODROME TONIGHT, AND WILL CONTINUE TO SEE LIGHT NE WINDS UNTIL ABOUT 05Z MONDAY, WHEN WINDS ARE EXPECTED TO INCREASE TO 10-15KTS. ELSEWHERE ACROSS SOUTH CENTRAL TEXAS, WILL CONTINUE TO SEE RA/TSRA OVERNIGHT, BRINGING THE POSSIBILITY OF TEMPO MVFR CIGS AND VSBYS THROUGH 14Z MONDAY. && .PREV DISCUSSION... (ISSUED 352 PM CDT SUN SEP 17 2006) DISCUSSION... NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF HURRICANE LANE WILL FILL-IN ALONG THE RIO GRANDE VALLEY THIS EVENING AND TRANSITION EAST OVERNIGHT...BRINGING HEAVY RAINS TO THE AUSTIN/SAN ANTONIO I-35 CORRIDOR. RAIN IS FORECAST TO EXIT TO THE EAST DURING THE DAY MONDAY...MOVING EAST OUT OF LAVACA AND FAYETTE COUNTIES SOMETIME IN THE AFTERNOON. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM ONE TO THREE INCHES WITH ISOLATED AMOUNTS UP TO 6 INCHES. HOWEVER...AREAS THAT HAVE ALREADY RECEIVED SOAKING RAIN WILL SEE STORM TOTAL RAINFALL AMOUNTS UP TO 8 INCHES. IF THE 12Z NAM(WRF) SOLUTION VERIFIES...AMOUNTS WILL BE CLOSER TO WIDESPREAD 2-4 INCH AMOUNTS FROM SAN ANTONIO TO AUSTIN...WHICH WOULD CAUSE PROBLEMS FOR MORNING COMMUTERS. THE WELL-ADVERTISED COLD FRONT WILL PUSH THROUGH LATE TONIGHT AND EARLY MONDAY...WITH MUCH DRIER AIR MOVING IN BEHIND IT. BETWEEN COLD AIR ADVECTION BEHIND THE FRONT AND EVAPORATIVE COOLING FROM THE DRY POST-FRONTAL AIR MOVING OVER WET SURFACES...WELL SEE BELOW NORMAL TEMPERATURES ON TUESDAY. GULF MOISTURE IS FORECAST TO RETURN LATE WEDNESDAY NIGHT INTO THURSDAY IN ADVANCE OF A DEVELOPING TROUGH TO THE NORTH AND WEST...WHICH WILL EVENTUALLY PUSH A COLD FRONT THROUGH LATER IN THE WEEKEND. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST UNTIL ON FRIDAY AND SATURDAY UNTIL THE FRONT CLEARS THE AREA. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING COUNTIES: BANDERA... BLANCO... BURNET... DIMMIT... EDWARDS... GILLESPIE... KENDALL... KERR... KINNEY... LLANO... MAVERICK... MEDINA... REAL... UVALDE... VAL VERDE... AND ZAVALA. FLASH FLOOD WATCH UNTIL NOON MONDAY FOR THE FOLLOWING COUNTIES: BEXAR... COMAL... FRIO... HAYS... TRAVIS... AND WILLIAMSON. FLASH FLOOD WATCH UNTIL 6 PM MONDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BASTROP... CALDWELL... DE WITT... FAYETTE... GONZALES... GUADALUPE... KARNES... LAVACA... LEE... AND WILSON. && 08/25
Hazardous weather outlook, Sep 17, 5:53 AM CDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 553 AM CDT SUN SEP 17 2006 TXZ171>173-183>194-202>209-217>225-228-181100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 553 AM CDT SUN SEP 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT DEEP TROPOSPHERIC MOISTURE AND PERTURBATIONS EMANATING FROM THE REMNANTS OF PACIFIC HURRICANE LANE WILL PRODUCE ADDITIONAL HEAVY RAINS ACROSS SOUTH CENTRAL TEXAS TODAY AND TONIGHT. THIS MAY LEAD TO ADDITIONAL FLASH FLOODING THROUGH TONIGHT. A COLD FRONT ENTERING THE AREA LATE TONIGHT AND EARLY MONDAY MORNING MAY HELP FOCUS ADDITIONAL HEAVY RAINFALL AND RESULTANT FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DEEP MOISTURE WILL INTERACT WITH A COLD FRONT MOVING THROUGH THE AREA EARLY MONDAY FOR ADDITIONAL HEAVY SHOWERS AND THUNDERSTORMS. RAINS SHOULD END FROM THE NORTH BY MONDAY AFTERNOON AS A HIGH PRESSURE RIDGE BUILDS INTO THE AREA. ANOTHER UPPER LEVEL SYSTEM WILL PUSH ACROSS FROM THE WEST LATE THURSDAY INTO EARLY FRIDAY WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:06 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
| Sep 17, 7:11 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 64 min |
| Sep 17, 9:12 PM CDT | Flash Flood Warning | EWX | Atascosa | 4 hr |
| Sep 17, 11:18 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| Sep 17, 11:48 PM CDT | Flash Flood Warning | EWX | Wilson | 117 min |
| Sep 18, 12:25 AM CDT | Flash Flood Warning | EWX | Guadalupe | 95 min |
| Sep 18, 12:39 AM CDT | Flash Flood Warning | EWX | Bastrop | 2 hr |
| Sep 18, 12:45 AM CDT | Flash Flood Warning | EWX | Caldwell | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.